Hi guys so I recently just got a tandemx2 pump like 4 weeks ago and I change the site every three days and whenever I take it off my skin it feels hard where the site was and a red swollen ring where the site was is this normal? I always put a bandaid and neosporin on and it usually goes away after a couple days. Just wanted to know if this is normal or If I should be doing something else too. Thanks
yes, more or less, depending on your skin type. it takes 2 days for my infusion set irritation to go away. you have to rotate your sites and if it’s not gone by day 3 you should consider changing sets every 2 days. make sure your doctor has prescribed enough sets for you so you dont run out. good luck
If you have a red, swollen ring around the site it may be that you’re sensitive to the adhesive. Check with the Tandem rep or the person who trained you in your doctor’s office about this but I think I’ve heard of people using Tegaderm as a barrier between their skin and the device. You have to cut a hole in the Tegaderm and be careful to aim carefully when inserting the infusion set to be sure the Tegaderm doesn’t clog it. Please check first - I’ve never had to try this myself so can’t speak from first hand experience.
I use skin barrier wipes such as Bard or Skin Prep along with Pepto Bismal because I break out from the adhesives. The Pepto counteracts the acidity of the adhesive and the barrier keeps me from getting the redness you describe. You may want to try different methods to see what works for you. I’ve also used a “No Sting Barrier Wipe,” but the two mentioned previously seem to work well and are less expensive.
My kiddo has super sensitive skin, ezcema too. We use Skin Tac (liquid bottle) which helps keep it on, but the glue is less harsh on his skin. Also, have doc prescribe a steriod cream, like trymicinalone (sp?). This makes the red go away in 24 hours.